Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

Riemann surfaces and their associated Wirtinger varieties


Author: R. C. Gunning
Journal: Bull. Amer. Math. Soc. 11 (1984), 287-316
MSC (1980): Primary 14K25; Secondary 14K20, 14H40
MathSciNet review: 752789
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Aldo Andreotti, On a theorem of Torelli, Amer. J. Math. 80 (1958), 801–828. MR 0102518
  • 2. A. Andreotti and A. L. Mayer, On period relations for abelian integrals on algebraic curves, Ann. Scuola Norm. Sup. Pisa (3) 21 (1967), 189–238. MR 0220740
  • 3. E. Arbarello et al, Topics in the theory of algebraic curves (to appear).
  • 4. E. Arbarello and C. De Concini, On a set of equations characterizing Riemann matrices, Ann. of Math, (to appear).
  • 5. Arnaud Beauville, Prym varieties and the Schottky problem, Invent. Math. 41 (1977), no. 2, 149–196. MR 0572974
  • 6. Lipman Bers, Uniformization, moduli, and Kleinian groups, Bull. London Math. Soc. 4 (1972), 257–300. MR 0348097
  • 7. Fabio Conforto, Abelsche Funktionen und algebraische Geometrie, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1956 (German). Aus dem Nachlass bearbeitet und herausgegeben von W. Gröbner, A. Andreotti und M. Rosati. MR 0079316
  • 8. S. Diaz, Exceptional Weierstrass points and the divisor on moduli space that they define, Ph.D. thesis, Brown Univ., 1982.
  • 9. B. A. Dubrovin, Theta-functions and nonlinear equations, Uspekhi Mat. Nauk 36 (1981), no. 2(218), 11–80 (Russian). With an appendix by I. M. Krichever. MR 616797
  • 10. Harry E. Rauch and Hershel M. Farkas, Theta functions with applications to Riemann surfaces, The Williams & Wilkins Co., Baltimore, Md., 1974. MR 0352108
  • 11. H. M. Farkas and I. Kra, Riemann surfaces, 2nd ed., Graduate Texts in Mathematics, vol. 71, Springer-Verlag, New York, 1992. MR 1139765
  • 12. H. M. Farkas, On Fay's trisecant formula (preprint).
  • 13. John D. Fay, Theta functions on Riemann surfaces, Lecture Notes in Mathematics, Vol. 352, Springer-Verlag, Berlin-New York, 1973. MR 0335789
  • 14. John Fay, On the even-order vanishing of Jacobian theta functions, Duke Math. J. 51 (1984), no. 1, 109–132. MR 744290, 10.1215/S0012-7094-84-05106-8
  • 15. Gerd Fischer, Analytische Geometrie, Rowohlt Taschenbuch Verlag, Reinbek, 1978 (German). Ro Ro Ro Vieweg, Band 35. Mathematik Grundkurs. MR 503898
  • 16. Bert van Geemen, Siegel modular forms vanishing on the moduli space of curves, Invent. Math. 78 (1984), no. 2, 329–349. MR 767196, 10.1007/BF01388598
  • 17. Bert van Geemen and Gerard van der Geer, Kummer varieties and the moduli spaces of abelian varieties, Amer. J. Math. 108 (1986), no. 3, 615–641. MR 844633, 10.2307/2374657
  • 18. Phillip Griffiths and Joseph Harris, Principles of algebraic geometry, Wiley-Interscience [John Wiley & Sons], New York, 1978. Pure and Applied Mathematics. MR 507725
  • 19. R. C. Gunning, Lectures on Riemann surfaces, Princeton Mathematical Notes, Princeton University Press, Princeton, N.J., 1966. MR 0207977
  • 20. R. C. Gunning, Lectures on Riemann surfaces, Jacobi varieties, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1972. Mathematical Notes, No. 12. MR 0357407
  • 21. Robert C. Gunning, On generalized theta functions, Amer. J. Math. 104 (1982), no. 1, 183–208. MR 648486, 10.2307/2374073
  • 22. R. C. Gunning, Some curves in abelian varieties, Invent. Math. 66 (1982), no. 3, 377–389. MR 662597, 10.1007/BF01389218
  • 23. R. C. Gunning, Some identities for abelian integrals, Amer. J. Math. 108 (1986), no. 1, 39–74 (1986). MR 821313, 10.2307/2374468
  • 24. R. W. H. T. Hudson, Kummer's quartic surface, Cambridge Univ. Press, 1905.
  • 25. Jun-ichi Igusa, Theta functions, Springer-Verlag, New York-Heidelberg, 1972. Die Grundlehren der mathematischen Wissenschaften, Band 194. MR 0325625
  • 26. A. Krazer, Lehrbuch der Thetafunktionen, Teubner, Leipzig, 1903.
  • 27. A. Krazer and W. Wirtinger, Abelsche Funktionen und allgmeine Thetafunktionen, Enzykl. der Math. Wiss., II B7, 604-873.
  • 28. Joseph Lewittes, Riemann surfaces and the theta function, Acta Math. 111 (1964), 37–61. MR 0156964
  • 29. Henrik H. Martens, A new proof of Torelli’s theorem, Ann. of Math. (2) 78 (1963), 107–111. MR 0152528
  • 30. Henrik H. Martens, Varieties of special divisors on a curve. II, J. Reine Angew. Math. 233 (1968), 89–100. MR 0241420
  • 31. Henrik H. Martens, On the partial derivatives of theta functions, Comment. Math. Helv. 48 (1973), 394–408. MR 0344259
  • 32. T. Matsusaka, On a theorem of Torelli, Amer. J. Math. 80 (1958), 784–800. MR 0097398
  • 33. A. L. Mayer, Special divisors and the Jacobian variety, Math. Ann. 153 (1964), 163–167. MR 0164969
  • 34. David Mumford, Curves and their Jacobians, The University of Michigan Press, Ann Arbor, Mich., 1975. MR 0419430
  • 35. D. Mumford, Tata lectures on theta, vols. I, II, Birkhäuser, Boston, 1983, 1984.
  • 36. Makoto Namba, Families of meromorphic functions on compact Riemann surfaces, Lecture Notes in Mathematics, vol. 767, Springer, Berlin, 1979. MR 555241
  • 37. B. Riemann, Theorie der Abel'schen Funktionen, J. Reine Angew. Math. 54 (1857), 115-180; Ueber das Verschwinden der Theta-Funktionen, J. Reine Angew. Math. 65 (1865), 161-173.
  • 38. C. L. Siegel, Topics in complex function theory, Vols. 1-3, Wiley, 1969.
  • 39. André Weil, Zum Beweis des Torellischen Satzes, Nachr. Akad. Wiss. Göttingen. Math.-Phys. Kl. IIa. 1957 (1957), 33–53 (German). MR 0089483
  • 40. G. E. Welters, On flexes of the Kummer variety (note on a theorem of R. C. Gunning), Nederl. Akad. Wetensch. Indag. Math. 45 (1983), no. 4, 501–520. MR 731833
  • 41. G. E. Welters, A criterion for Jacobi varieties, Ann. of Math. (2) 120 (1984), no. 3, 497–504. MR 769160, 10.2307/1971084
  • 42. G. E. Welters, A characterization of nonhyperelliptic Jacobi varieties, Invent. Math. 74 (1983), no. 3, 437–440. MR 724013, 10.1007/BF01394244
  • 43. Hermann Weyl, The concept of a Riemann surface, Translated from the third German edition by Gerald R. MacLane. ADIWES International Series in Mathematics, Addison-Wesley Publishing Co., Inc., Reading, Mass.-London, 1964. MR 0166351
  • 44. W. Wirtinger, Untersuchungen über Thetafunktionen, Teubner, Leipzig, 1895.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 14K25, 14K20, 14H40

Retrieve articles in all journals with MSC (1980): 14K25, 14K20, 14H40


Additional Information

DOI: http://dx.doi.org/10.1090/S0273-0979-1984-15292-3